MAUDE Adverse Event Report: SYMMETRY SURGICAL INC BOVIE; BLADE ELECTRODE

SYMMETRY SURGICAL INC BOVIE; BLADE ELECTRODE
Catalog Number ES37T
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer alleged that there is a problem with the resistick coated modified blade electrode.As the surgeon was using it, small pieces of the blade started peeling off.The surgeon attempted with new blades, however, this continued to happen with all the blades.The pieces that fell off were able to be removed from the surgery site with no consequences to the patient.
 
Additional Manufacturer Narrative
Customer was completing a neuro surgery when the device coating began to peel away.Products were returned through the rma room on date 11/30/2023.All products returned were in new state and had not been taken out of the package.Products returned were taken out of pouch and inspected under magnification for cracks, gaps, or missing coating.No issues with coating or insulator were found.Product is within manufacturing specifications from the visual review.Customer stated during a breast surgery, the physician had the power settings at 40-45watts in coag mode when the coating on the electrode began to fall off.Complaint confirmed from information received from end user.Root cause is determined to be customer misuse in operating the device at too high of a power setting.According to the attached mc-18963 rev 12 - " use of electrode with modified insulation in contact with tissue or fluid may cause splitting or peeling back of the modified insulation on the electrode.Always use the lowest power setting that achieves the desired surgical effect.Use the active electrode for the minimum time necessary in order to reduce the possibility of unintended burn injury.Using the coated electrode at a high power setting may cause damage to the coating." this is the second complaint of its kind in the last 2.8 years of complaint reviews.In the same time period, we have sold 17316 number of eaches.0.0115% = low based on the above information, no further actions are required and this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or additional informaiton pertinent to the investigation, a subsequent follow up report will be submitted.

Brand Name
BOVIE
Common Device Name
BLADE ELECTRODE
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
Manufacturer (Section G)
SYMMETRY SURGICAL
3034 owen drive
antioch TN 37013
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
MDR Report Key18282837
Report Number3007208013-2023-00059
Device Sequence Number20507379
Product Code GEI
UDI-Device Identifier10607151005754
UDI-Public10607151005754
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Catalogue NumberES37T
Device Lot Number0522Z
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2023
Initial Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown